Alert archive / California / Coastal Flood Statements in 2012
Coastal Flood Statement 4, NWS San Diego, CA
NWS San Diego, CA issued this coastal flood statement at Dec 14, 2012, 8:00 PM PST for San Diego County, California. It took effect at Dec 15, 2012, 8:00 AM PST. It was in force for 4 hr.
The area
The counties it named.
The facts
- Issued
- Dec 14, 2012, 8:00 PM PST (04:00 UTC)
- In effect from
- Dec 15, 2012, 8:00 AM PST
- Expired
- Dec 15, 2012, 12:00 PM PST
- In force
- 4 hr
- Issued by
- NWS San Diego, CA
County San Diego County, CA
The radar
The San Diego radar (KNKX), 28 km from the middle of the area, began a volume at 04:00 UTC, the scan nearest the moment this went out.
Open the radar archive at this moment
The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.
The nearest sounding before it
San Diego, CA (KNKX), launched 00:00Z, 4.0 hours before the alert went out and 47 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.
- Mixed-layer CAPE
- 6 J/kg
- Mixed-layer CIN
- -9 J/kg
- Mixed-layer LCL
- 1019 m above ground
- 0-6 km bulk shear
- 59 kt
- 0-1 km storm-relative helicity
- 51 m²/s²
- 0-3 km storm-relative helicity
- 58 m²/s²
- Significant tornado parameter
- 0.0
- Supercell composite
- 0.0
The text
As transmitted, in the capitals the NWS used until 2016.
834 WHUS46 KSGX 150400 CFWSGX COASTAL HAZARD MESSAGE NATIONAL WEATHER SERVICE SAN DIEGO CA 800 PM PST FRI DEC 14 2012 ...MINOR TIDAL OVERFLOW AT THE BEACHES SATURDAY MORNING DURING HIGH TIDE... .HIGH TIDES BETWEEN 6.5 AND 7.1 FEET SATURDAY MORNING COMBINED WITH WESTERLY WINDS BEHIND A COLD FRONT MAY PRODUCE AREAS OF TIDAL OVERFLOW BETWEEN 8 AM AND NOON. THE HIGH TIDE WILL BE A HALF- FOOT LOWER THAN THURSDAY AND FRIDAY MORNINGS...SO ANY FLOODING THAT DOES OCCUR WILL BE LESS SEVERE AND LESS WIDESPREAD. ONSHORE FLOW SATURDAY MORNING MAY ADD AN ADDITIONAL ONE- HALF TO ONE FOOT OF WATER NEAR THE TIME OF THE HIGHEST TIDE AT 950 AM. THIS WILL MAKE LOW LYING SHORE LOCATIONS VULNERABLE TO MINOR COASTAL FLOODING. CAZ042-043-151400- /O.NEW.KSGX.CF.S.0004.121215T1600Z-121215T2000Z/ ORANGE COUNTY COASTAL AREAS-SAN DIEGO COUNTY COASTAL AREAS- 800 PM PST FRI DEC 14 2012 ...MINOR TIDAL OVERFLOW POSSIBLE SATURDAY MORNING... * TIDAL OVERFLOW...LOW LYING SHORELINE PROPERTIES AND BEACH COMMUNITIES ARE MOST SUSCEPTIBLE. * LOCATIONS...IN ORANGE COUNTY THIS INCLUDES SEAL BEACH...SUNSET BEACH...HUNTINGTON BEACH...AND NEWPORT BEACH. IN SAN DIEGO COUNTY THIS INCLUDES OCEANSIDE HARBOR...MISSION BEACH PACIFIC BEACH...SAN DIEGO BAY AND IMPERIAL BEACH. * TIMING...BETWEEN 8 AM AND NOON SATURDAY. * TIDES...SATURDAY MORNING HIGH TIDES... NEWPORT BAY......949 AM PST AT 6.6 FT. SAN CLEMENTE.....935 AM PST AT 6.5 FT. POINT LOMA.......941 AM PST AT 6.5 FT. SAN DIEGO BAY... 950 AM PST AT 7.1 FT. * IMPACTS...MINOR FLOODING IN AREAS ALONG THE COAST...LAGOONS... BAYS...AND HARBORS AT ELEVATIONS BELOW 6 FT MSL. $$ MOEDE
2 follow-up statements
143 WHUS46 KSGX 151339 CFWSGX COASTAL HAZARD MESSAGE NATIONAL WEATHER SERVICE SAN DIEGO CA 539 AM PST SAT DEC 15 2012 ...MINOR TIDAL OVERFLOW AT THE BEACHES SATURDAY MORNING DURING HIGH TIDE... .HIGH TIDES BETWEEN 6.5 AND 7.1 FEET THIS MORNING MAY PRODUCE LOCAL TIDAL OVERFLOW BETWEEN 8 AM AND NOON. THE HIGH TIDE WILL BE A HALF FOOT LOWER THAN THURSDAY AND FRIDAY MORNINGS...SO ANY FLOODING THAT DOES OCCUR WILL BE LESS SEVERE AND LESS WIDESPREAD. ALSO...THE WINDS WILL MOSTLY BE NORTHERLY ALONG THE COAST THIS MORNING...WHICH WILL LIMIT ANY ADDITIONAL RISES IN THE WATER LEVEL...UNLIKE THE PAST FEW MORNINGS WHICH HAD ONSHORE FLOW. THE SURF HEIGHT WILL MOSTLY BE LESS THAN 5 FEET. CAZ042-043-152000- /O.CON.KSGX.CF.S.0004.121215T1600Z-121215T2000Z/ ORANGE COUNTY COASTAL AREAS-SAN DIEGO COUNTY COASTAL AREAS- 539 AM PST SAT DEC 15 2012 ...MINOR TIDAL OVERFLOW POSSIBLE THIS MORNING... * TIDAL OVERFLOW...LOW LYING SHORELINE PROPERTIES AND BEACH COMMUNITIES ARE MOST SUSCEPTIBLE. * LOCATIONS...IN ORANGE COUNTY THIS INCLUDES ISOLATED LOCATIONS AROUND SEAL BEACH...SUNSET BEACH...HUNTINGTON BEACH...AND NEWPORT BEACH. IN SAN DIEGO COUNTY THIS INCLUDES ISOLATED LOCATIONS AROUND OCEANSIDE HARBOR...MISSION BEACH...PACIFIC BEACH...SAN DIEGO BAY AND IMPERIAL BEACH. * TIMING...BETWEEN 8 AM AND NOON SATURDAY. * TIDES...SATURDAY MORNING HIGH TIDES... NEWPORT BAY......949 AM PST AT 6.6 FT. SAN CLEMENTE.....935 AM PST AT 6.5 FT. POINT LOMA.......941 AM PST AT 6.5 FT. SAN DIEGO BAY....950 AM PST AT 7.1 FT. * IMPACTS...MINOR FLOODING IN A FEW LOCATIONS ALONG THE COAST... LAGOONS...BAYS...AND HARBORS AT ELEVATIONS BELOW 6 FT MSL. $$ MAXWELL
300 WHUS46 KSGX 152019 CFWSGX COASTAL HAZARD MESSAGE NATIONAL WEATHER SERVICE SAN DIEGO CA 1219 PM PST SAT DEC 15 2012 CAZ042-043-152130- /O.EXP.KSGX.CF.S.0004.000000T0000Z-121215T2000Z/ ORANGE COUNTY COASTAL AREAS-SAN DIEGO COUNTY COASTAL AREAS- 1219 PM PST SAT DEC 15 2012 COASTAL FLOOD STATEMENT HAS EXPIRED. THE TIDE IS LOWERING. $$ HTTP://WWW.WEATHER.GOV/SANDIEGO
What forecasters said that day
The local office's own words before this coastal flood statement went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS San Diego, CA wrote its last area forecast discussion before this coastal flood statement went out at Dec 14, 4:30 PM PST, 3 hours 30 minutes earlier.
Area forecast discussion, Dec 14, 4:30 PM PST, 3 hours 30 minutes before
AREA FORECAST DISCUSSION...UPDATE NATIONAL WEATHER SERVICE SAN DIEGO CA 430 PM PST FRI DEC 14 2012 ...UPDATE TO ADJUST THE HAZARD INFORMATION BELOW... .SYNOPSIS... RAIN WILL BE SPREADING INLAND THE REMAINDER OF THIS AFTERNOON AND EVENING AHEAD OF THE NEXT COLD FRONT. THE COLD FRONT IS FORECAST TO MOVE EAST ACROSS SOUTHWEST CALIFORNIA AND NORTHERN BAJA CALIFORNIA TONIGHT. THE RAPID EASTWARD MOVEMENT SHOULD RESULT IN LESS RAIN BUT THE SNOW LEVEL WILL BE LOWER...AROUND 4000 FEET...AND THIS MAY IMPACT MOST OF THE MOUNTAIN PASSES TONIGHT. RAIN AND SNOW SHOULD END SATURDAY MORNING. A MUCH WEAKER FRONT IS EXPECTED TO MOVE ACROSS LATE SUNDAY. A STRONGER TROUGH SHOULD MOVE ACROSS ON TUESDAY FOR ANOTHER CHANCE OF RAIN AND MOUNTAIN SNOW. FOR WEDNESDAY AND THURSDAY REBUILDING HIGH PRESSURE SHOULD BRING A RETURN OF FAIR WEATHER AND A WARMING TREND. && .DISCUSSION...FOR EXTREME SOUTHWESTERN CALIFORNIA INCLUDING ORANGE... SAN DIEGO...WESTERN RIVERSIDE AND SOUTHWESTERN SAN BERNARDINO COUNTIES... SEVERAL INCHES OF NEW SNOW ARE EXPECTED ABOVE 5000 FEET ELEVATION SO A WINTER WEATHER ADVISORY WAS ISSUED. NOT TOO MANY GUSTS OF WIND WILL REACH WIND ADVISORY CRITERIA...SO THE WIND ADVISORY WAS CANCELLED. THROUGH SATURDAY MORNING...VEE SIGNATURE/BAROCLINIC LEAF CLOUD ON SATELLITE IMAGERY INDICATING STRONG DIVERGENCE ALOFT...HAS BEEN PROPAGATING RAPIDLY EAST... AROUND 40 KT/45 MPH. THE COMPENSATING INCREASE IN VERTICAL VELOCITY IN THE LOWER/MID LEVELS ALREADY GENERATED SHOWERS...NOT ONLY OVER COASTAL WATERS BUT ALSO ACROSS SOUTHERN SAN DIEGO COUNTY. EXPECT LEADING EDGE OF PRECIPITATION TO SPREAD EAST TO MOUNTAINS BY SUNSET. THE UPPER LOW HAS BEEN DROPPING SOUTHWARD DOWN THE CENTRAL CALIFORNIA COAST. THE TRACK OF LOW CENTER IS FORECAST TO BE SIMILAR TO YESTERDAY/LAST NIGHTS LOW...TURNING TOWARDS THE EAST DURING THE NEXT FEW HOURS AND MOVING ACROSS SAN DIEGO COUNTY/NORTHERN BAJA CALIFORNIA TONIGHT. THE ACCOMPANYING SURFACE LOW BY 4 AM SATURDAY IS EXPECTED TO BE NEAR ROSARITO AND BY 10 AM SATURDAY OVER NW ARIZONA. WITH THIS MORE RAPID MOVEMENT THE DURATION FOR PRECIPITATION IS SHORTER AND HENCE THE PRECIPITATION AMOUNTS EXPECTED TO GENERALLY BE LESS...CURRENTLY FORECASTING ABOUT 0.75 TO 1.00 INCHES OVER THE MOUNTAINS OF SAN DIEGO/RIVERSIDE COUNTY WITH AMOUNTS OF 0.25 TO 0.50 INCHES ELSEWHERE...EXCEPT DESERTS TRACE TO 0.25 INCHES. SNOW LEVELS ARE STARTING OUT LOWER...MAKING ACCUMULATIONS LIKELY IN THE PASSES THROUGH SAN DIEGO COUNTY MOUNTAINS. FORECASTING NEW SNOW AMOUNTS OF 2 TO 6 INCHES ABOVE 4500 FEET. SATURDAY AFTERNOON THROUGH SUNDAY NIGHT...LONG WAVE TROUGH IS EAST OF THE REGION AND NO SIGNIFICANT SHORT WAVES APPEAR EMBEDDED UPSTREAM. HOWEVER FLOW ACROSS REGION REMAINS MOIST/WEAKLY CYCLONIC...SO ENOUGH LIFTING AND MOISTURE AVAILABLE FOR ISOLATED CONVECTIVE SHOWERS AND PRECIPITATION FROM UPSLOPE FLOW ALONG COASTAL SLOPES. PRECIPITATION TOTALS DURING THIS PERIOD...RAINFALL MOSTLY LESS THAN 0.10 INCHES...UP TO 0.25 INCHES COASTAL SLOPES...TRACE TO 2 INCHES OF NEW SNOW ABOVE 5000 FT. RIDGING MONDAY AND MONDAY NIGHT FOR TEMPORARY BREAK FROM PRECIPITATION BUT PLENTY OF HIGH CLOUDS MOVING THROUGH THE RIDGE. NEXT SIGNIFICANT TROUGH MOVES ACROSS CALIFORNIA TUESDAY/TUESDAY NIGHT. THIS TROUGH IS BROADER AND MOST OF THE ENERGY/COLD AIR REMAINS NORTH OF THE AREA. EXPECT SIMILAR RANGE OF RAINFALL COMPARED TO TONIGHTS SYSTEM BUT WITH THE HIGHEST AMOUNTS OVER SW SAN BERNARDINO COUNTY WITH THE LOWER AMOUNTS OVER SOUTHERN HALF OF SAN DIEGO COUNTY..ALONG WITH HIGHER SNOW LEVELS...ABOVE 6500 FEET. FOR WEDNESDAY THROUGH FRIDAY...MEDIUM RANGE MODELS NOW FORECASTING LONG WAVE RIDGE TO BUILD ALONG LONGITUDE 125W AND SHIFT SLOWLY EAST TO 115 W...WITH WEAK OFFSHORE FLOW ACROSS SW CALIFORNIA. MODIFIED GRIDS TO REFLECT THESE CHANGES. && .AVIATION... 142100Z...SCT TO OCCASIONALLY BKN CLOUD LAYERS BETWEEN 3000-8000 FT MSL THROUGH LATE AFTERNOON WITH MOUNTAINS OBSCURED. A FEW LIGHT SHOWERS WILL CONTINUE TO DEVELOP AND MOVE ON SHORE NEAR MISSION BAY THROUGH THE AFTERNOON...THOUGH SHOULD NOT IMPACT KSAN OPERATIONS. GUSTY WEST WINDS WILL CREATE MOD-STG UDDFS OVER AND E OF THE MTS THROUGH EARLY SATURDAY MORNING. THE NEXT COLD FRONT WILL BEGIN SPREADING LOW CLOUDS AND RAIN INTO THE COASTAL BASIN BETWEEN 02-06Z THIS EVENING WITH SNOW IN THE MOUNTAINS ABOVE 4000 FEET. BASES WILL BE AROUND 2000-3000 FEET MSL WITH REDUCED VIS IN HEAVIER SHOWERS. RAIN/SNOW WILL TAPER OFF BY EARLY AFTERNOON SATURDAY...GIVING WAY TO PARTLY CLOUDY SKIES FOR NORTHERN AREAS. WEST WINDS BEHIND THIS FRONT WILL BE MUCH WEAKER AS WELL. && .MARINE... A SMALL CRAFT ADVISORY REMAINS IN EFFECT THROUGH LATE TONIGHT. DECREASED WIND SPEEDS DUE TO WEAKER ONSHORE FLOW THIS AFTERNOON WILL INCREASING AGAIN TO AROUND 25 KT FROM THE SOUTH TO SOUTHWEST LATE THIS EVENING IN ADVANCE OF ANOTHER COLD FRONT THAT WILL MOVE ACROSS THE COASTAL WATERS TONIGHT. SHOWERS WILL RETURN TO THE COASTAL WATERS AS WELL LATE THIS EVENING WITH THE ARRIVAL OF THE FRONT. HIGH TIDE SATURDAY IS STILL FORECAST AROUND 7 FEET...THOUGH COASTAL FLOODING IS NOT EXPECTED TO BE A CONCERN. && .SGX WATCHES/WARNINGS/ADVISORIES... WINTER WEATHER ADVISORY FOR THE MOUNTAINS UNTIL 3 AM SATURDAY. SEE LAXWSWSGX. SMALL CRAFT ADVISORY UNTIL 3 AM SATURDAY FOR THE COASTAL WATERS. SEE LAXMWWSGX. && PUBLIC...MM AVIATION/MARINE...MOEDE
Hazardous weather outlook, Dec 14, 4:00 PM PST, 4 hours before
HAZARDOUS WEATHER OUTLOOK NATIONAL WEATHER SERVICE SAN DIEGO CA 400 PM PST FRI DEC 14 2012 CAZ042-043-048-050-055>058-060>062-151300- ORANGE COUNTY COASTAL AREAS-SAN DIEGO COUNTY COASTAL AREAS- SAN BERNARDINO AND RIVERSIDE COUNTY VALLEYS-THE INLAND EMPIRE- SANDIEGO COUNTY VALLEYS-SAN BERNARDINO COUNTY MOUNTAINS- RIVERSIDE COUNTY MOUNTAINS-SANTA ANA MOUNTAINS AND FOOTHILLS- SAN DIEGO COUNTY MOUNTAINS-APPLE AND LUCERNE VALLEYS- COACHELLA VALLEY-SAN DIEGO COUNTY DESERTS- 400 PM PST FRI DEC 14 2012 THIS HAZARDOUS WEATHER OUTLOOK IS FOR ALL OF EXTREME SOUTHWESTERN CALIFORNIA. .DAY ONE...TONIGHT. A FAST MOVING STORM SYSTEM WILL BRING PRECIPITATION AND WIND TO SOUTHERN CALIFORNIA THROUGH EARLY SATURDAY. ONE QUARTER TO THREE QUARTERS INCH OF PRECIPITATION IS EXPECTED...WITH MOUNTAIN SNOW UP TO FIVE INCHES AT THE HIGHEST ELEVATIONS. A WINTER WEATHER ADVISORY IS IN EFFECT...SEE LAXWSWSGX. GUSTY WEST WINDS WILL CONTINUE IN THE MOUNTAINS AND DESERTS AND DECREASE OVERNIGHT. SMALL CRAFT ADVISORIES REMAIN IN EFFECT THROUGH 9 AM SATURDAY FOR THE COASTAL WATERS FOR STRONG WINDS. .DAYS TWO THROUGH SEVEN...SATURDAY THROUGH THURSDAY. TWO ADDITIONAL SYSTEMS WILL MOVE ACROSS SOUTHERN CALIFORNIA THROUGH NEXT WEEK. A WEAKER STORM WILL MOVE THROUGH FOR SUNDAY INTO SUNDAY NIGHT...BRINGING A CHANCE OF PRECIPITATION. A STRONGER SYSTEM WILL BRING RAIN AND MOUNTAIN SNOW TUESDAY INTO TUESDAY NIGHT. .SPOTTER INFORMATION STATEMENT... SKYWARN WEATHER ACTIVATION IS NO NEEDED FOR THESE AREAS...HOWEVER WEATHER SPOTTERS ARE ENCOURAGED TO REPORT SIGNIFICANT WEATHER CONDITIONS. MM
Nearby
Coastal Flood Statements in California, 2012Every coastal flood statement in 2012
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.